Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 49, NWS Shreveport, LA

March 26, 2018Franklin County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 26, 2018, 12:43 PM CDT for Franklin County, Morris County, Titus County, Texas. It took effect at Mar 29, 2018, 8:42 AM CDT. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 12:43 PM CDT (17:43 UTC)
In effect from
Mar 29, 2018, 8:42 AM CDT
Expired
Mar 29, 2018, 10:36 AM CDT
In force
114 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Oak Creek near Talco (WOCT2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

413 
WGUS44 KSHV 261743
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1243 PM CDT Mon Mar 26 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-271742-
/O.NEW.KSHV.FL.W.0049.180329T1342Z-000000T0000Z/
/WOCT2.1.ER.180329T1342Z.180331T0000Z.000000T0000Z.NO/
1243 PM CDT Mon Mar 26 2018

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the White Oak Creek Near Talco.
* from Thursday morning until further notice...or until the warning 
  is cancelled.
* AT 12:15 PM Monday The stage was 2.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 17.5 feet by Friday evening.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

20
6 follow-up statements
229 
WGUS84 KSHV 270138
FLSSHV


Flood Statement
National Weather Service Shreveport LA
838 PM CDT Mon Mar 26 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-280137-
/O.EXT.KSHV.FL.W.0049.180329T1730Z-000000T0000Z/
/WOCT2.1.ER.180329T1730Z.180331T0000Z.000000T0000Z.NO/
838 PM CDT Mon Mar 26 2018

The flood warning continues for
  the White Oak Creek Near Talco.
* from Thursday afternoon until further notice...or until the warning
  is cancelled.
* At  8:15 PM Monday The stage was 2.6 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Thursday early afternoon and 
  continue to rise to near 17.5 feet by Friday evening.
* Impact...at 18.0 feet...Minor lowland flooding.  Move livestock and 
  equipment to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25
218 
WGUS84 KSHV 271739
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1239 PM CDT Tue Mar 27 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-281738-
/O.CON.KSHV.FL.W.0049.180329T1730Z-000000T0000Z/
/WOCT2.1.ER.180329T1730Z.180331T0000Z.000000T0000Z.NO/
1239 PM CDT Tue Mar 27 2018

The flood warning continues for
  the White Oak Creek Near Talco.
* from Thursday afternoon until further notice...or until the warning
  is cancelled.
* At 12:15 PM Tuesday The stage was 2.6 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Thursday early afternoon and 
  continue to rise to near 17.5 feet by Friday evening.
* Impact...at 18.0 feet...Minor lowland flooding.  Move livestock and 
  equipment to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$
685 
WGUS84 KSHV 280125
FLSSHV


Flood Statement
National Weather Service Shreveport LA
825 PM CDT Tue Mar 27 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-290124-
/O.EXT.KSHV.FL.W.0049.180329T1730Z-180402T1200Z/
/WOCT2.1.ER.180329T1730Z.180331T0000Z.180401T1800Z.NO/
825 PM CDT Tue Mar 27 2018

The flood warning continues for
  the White Oak Creek Near Talco.
* from Thursday afternoon to Monday morning...or until the warning is
  cancelled.
* At  6:15 PM Tuesday The stage was 2.6 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Thursday early afternoon and 
  continue to rise to near 17.5 feet BY Friday evening. The river 
  will fall below flood stage by Sunday early afternoon.
* Impact...at 18.0 feet...Minor lowland flooding.  Move livestock and 
  equipment to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25
274 
WGUS84 KSHV 281817
FLSSHV


Flood Statement
National Weather Service Shreveport LA
117 PM CDT Wed Mar 28 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-291816-
/O.EXT.KSHV.FL.W.0049.180330T1330Z-180401T1930Z/
/WOCT2.1.ER.180330T1330Z.180331T0600Z.180401T0130Z.NO/
117 PM CDT Wed Mar 28 2018

The flood warning continues for
  the White Oak Creek Near Talco.
* from Friday morning to Sunday afternoon...or until the warning is 
  cancelled.
* At 10:15 AM Wednesday The stage was 2.9 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 16.5 feet BY early Saturday morning. The river will 
  fall below flood stage by Saturday evening.
* Impact...at 16.0 feet...Expect minor lowland flooding of creek 
  bottoms. Ranchers that may have cattle and equipment in the creek 
  bottoms should move them to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25
918 
WGUS84 KSHV 290142
FLSSHV


Flood Statement
National Weather Service Shreveport LA
842 PM CDT Wed Mar 28 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-300142-
/O.CON.KSHV.FL.W.0059.180330T0600Z-180331T1800Z/
/AYIT2.1.ER.180330T0600Z.180330T1200Z.180331T0000Z.NO/
842 PM CDT Wed Mar 28 2018

The flood warning continues for
  the Ayish Bayou Near San Augustine.
* from late Thursday night to Saturday afternoon...or until the 
  warning is cancelled.
* At  8:15 PM Wednesday The stage was 10.3 feet. 
* Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 12.2 feet BY Friday morning. The river 
  will fall below flood stage by Friday evening.
* Impact...at 12.0 feet...Lowland flooding of the heavily wooded 
  floodplain will continue for the next several days.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

TXC067-315-300142-
/O.EXT.KSHV.FL.W.0048.180330T0900Z-180402T0300Z/
/JEFT2.1.ER.180330T0900Z.180331T1200Z.180401T0900Z.NO/
842 PM CDT Wed Mar 28 2018

The flood warning continues for
  the Black Cypress Bayou At Jefferson.
* from late Thursday night to Sunday evening...or until the warning 
  is cancelled.
* At  8:00 PM Wednesday The stage was 10.9 feet. 
* Minor flooding is forecast.
* Flood stage is 13.0 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 13.5 feet BY Saturday morning. The river will fall 
  below flood stage by Sunday morning.
* Impact...at 13.0 feet...Lowland flooding will affect mainly timber 
  resources.

&&

LAT...LON 3297 9448 3275 9425 3275 9433 3278 9440 3289 9450

$$

TXC183-300142-
/O.EXT.KSHV.FL.W.0058.000000T0000Z-180331T1251Z/
/KLGT2.1.ER.180328T1536Z.180329T0600Z.180330T0051Z.NO/
842 PM CDT Wed Mar 28 2018

The flood warning continues for
  the Rabbit Creek At Kilgore.
* until Saturday morning...or until the warning is cancelled.
* At  7:45 PM Wednesday The stage was 10.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet. 
* Impact...at 12.0 feet...Expect flooded trails and a private boat 
  launch.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

TXC159-343-449-300142-
/O.CON.KSHV.FL.W.0049.180330T1330Z-180401T1930Z/
/WOCT2.1.ER.180330T1330Z.180331T0600Z.180401T0130Z.NO/
842 PM CDT Wed Mar 28 2018

The flood warning continues for
  the White Oak Creek Near Talco.
* from Friday morning to Sunday afternoon...or until the warning is 
  cancelled.
* At  8:15 PM Wednesday The stage was 7.1 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 16.5 feet BY early Saturday morning. The river will 
  fall below flood stage by Saturday evening.
* Impact...at 16.0 feet...Expect minor lowland flooding of creek 
  bottoms. Ranchers that may have cattle and equipment in the creek 
  bottoms should move them to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$
677 
WGUS84 KSHV 291536
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1036 AM CDT Thu Mar 29 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-291606-
/O.CAN.KSHV.FL.W.0049.000000T0000Z-180401T1930Z/
/WOCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT Thu Mar 29 2018

The flood warning is cancelled for
  the White Oak Creek Near Talco, Texas.
* At 10:15 AM Thursday The stage was 9.3 feet. 
* Flood stage is 16 feet. 
* Forecast...The creek will crest below flood stage at 12.5 feet 
  early Saturday morning.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 26, 11:07 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 26, 11:07 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1107 AM CDT Mon Mar 26 2018

.DISCUSSION...
Minor changes to the current forecast which was to raise the high
temperature for the afternoon for areas along and to the South of
Interstate 20 which may not affect the wording in the zones.
Also adjusted the winds due to a tightening pressure gradient
across East and Northeast Texas and Northwest Louisiana. /06/

&&

.PREV DISCUSSION... /issued 703 AM CDT Mon Mar 26 2018/

AVIATION...
For the ArkLaTex, a weak fropa is now stationary over NE TX, NW LA
and NE LA. This boundary has NE light winds to the N and SE winds
to the S. Sfc winds are only around 5KT attm, but will mix down
S/SW gusts w/ heating. Climb winds are S/SE 15 KT to SW 30 KT by
3kft. SW flow extends into mid levels slowly increasing in speed
with due W winds aloft for flight levels around 50KT. Isold
shwr/TSTM possible vcty boundary, but none in TAFS until mid to
late Tuesday with heavy convection training over area for Wed.
/24/

PREV DISCUSSION... /issued 354 AM CDT Mon Mar 26 2018/

DISCUSSION...
Swly flow aloft continues to take shape across our region, as
large-scale upper trof digs sewd across srn CA. As a result,
moisture continues to increase at all levels. A tightening
pressure gradient today will allow for gusty winds to develop.
However, latest model blends keep wind speeds just below Lake Wind
Advisory criteria. This seems reasonable as low level clouds are
likely to linger through most of the day, effectively inhibiting
the stronger winds from mixing down to the sfc.

Series of weak disturbances will interact with a stalled boundary
across our nrn sections today, bringing a few shwrs/tstms to
these areas. However, as we move into Tuesday, a slow-moving cold
front will begin to serve as a focus for more widespread
convection, initially across portions of N TX/central OK. This
will gradually spread ewd into our region as the now closed upper
low/cold front inch ewd. Cold front looks to slow even more by
Wednesday, incidentally as it bisects the ArkLaTex, which will set
us up to receive the heavy rainfall that has been advertised in
the models over the last several days. The NAM seems to be a bit
slower than other models, but otherwise generally good consensus
on location of heavy rainfall axis and amounts remains between the
GFS/Euro/Canadian. That said, axis of 4-6 inch amounts from near
Shreveport up through Pine Bluff AR, with widespread 3-4 inch
totals elsewhere, appear reasonable. We will likely be discussing
the potential issuance of a Flood Watch in the next few fcst
cycles, as the potential for training storms and isold higher
amounts certainly exists for at least portions of the region. In
addition to the flood potential with this storm system, moderate
instability and ample deep layer shear will allow for a few storms
to become severe, with large hail and damaging winds the primary
threats.

Convection to continue to slowly push ewd through Thursday before
finally coming to an effective end by late Thursday/early Friday.
Secondary impulse may bring a few sct shwrs to the region Friday,
but the impact would be minimal.

Sfc high pressure to settle in over the region under wnwly flow
aloft late Friday. Flow to become more zonal and disturbed during
the weekend, as sfc ridge departs to the e, and some sct
convection may be possible. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  68  82  66 /  10  30  40  80
MLU  83  66  80  68 /  10  20  30  60
DEQ  77  65  76  57 /  20  50  90 100
TXK  80  66  79  60 /  20  30  70 100
ELD  80  66  80  64 /  10  30  40 100
TYR  83  68  79  61 /  20  30  70 100
GGG  83  68  82  64 /  20  30  40 100
LFK  86  68  82  68 /  20  20  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/24/12
Hazardous weather outlook, Mar 26, 12:17 PM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1217 PM CDT Mon Mar 26 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1217 PM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A few thunderstorms will be possible, mainly along and North of
Interstate 30.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will increase Tuesday and Tuesday night across much
of the Four State Region with locally heavy rainfall as early as
Tuesday night, generally between the Interstate 30 and Interstate
20 corridors. A chance for isolated severe thunderstorms capable
of producing large hail and damaging wind gusts will increase.
The threat for heavy rainfall, flooding, and severe storms will
gradually shift Southeast late Wednesday into early Thursday, and
eventually out of the region by Thursday night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through
tonight.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:28 PM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Mar 26, 12:41 PM CDTRiver Flood WarningSHVCass, Marion4 days
Mar 26, 2:12 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more65 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.